How to Cope With an Adderall Comedown
Your head pounds. Your body aches. You can’t sleep. You don’t want to eat. These are just some symptoms of an Adderall comedown. It can feel like your brain has melted. Or your body has gone through a spin dry in a washing machine. These symptoms aren’t uncommon for those who abuse Adderall, a stimulant prescribed for attention deficit hyperactivity disorder (ADHD). Patients experiencing an Adderall crash will report it’s quite unpleasant. Anxiety. Feelings of despair and desperation. Intense cravings for the drug. When that happens, we recommend a treatment program that addresses:
- Why someone abused Adderall
- Whether that person should withdraw from the drug
- How that person can avoid relapse in the future
It’s all part of the recovery process. Many people who’ve misused Adderall have gone through the same experiences, such as:
- The comedown
- The cravings
- The recovery
Zinnia Healing specializes in holistic, evidence-based treatment programs that help people quit Adderall once and for all. Withdrawing from this drug isn’t always easy, but working with our professional team makes the process easier. Learn more about the Adderall comedown below, as well as the benefits of visiting a treatment center.
What Is Adderall?
Adderall is a drug prescribed for ADHD. It’s a stimulant that increases the ability to stay focused on day-to-day activities and manage behavioral problems. People who take Adderall might experience increased energy levels and a feeling of euphoria. Available under various brand names, Adderall can also treat narcolepsy and other sleeping disorders. In recent years, Adderall has become susceptible to abuse. College students, for example, might take the drug without a prescription to stay up all night and prepare for an exam the next day.
But abusing Adderall can be risky.
Do you want to learn more about the comedown from Adderall and the associated risks of abuse? Call Zinnia Healing at (855) 430-9439.
What Is Adderall Addiction?
Adderall addiction happens when someone forms habits around this prescription drug. An Adderall user might have a compulsive physiological or psychological need for the substance and take a higher dose than recommended. Or take it for longer than suggested. When someone experiences Adderall addiction, they become dependent on the drug and typically experience withdrawal symptoms when they stop taking it.
What Is the Adderall Comedown?
An Adderall “comedown” might happen when a user stops taking the stimulant, causing unwanted withdrawal symptoms. These symptoms might include:
- Mood swings
- Achy muscles
- Runny nose
- Involuntary arm/leg movements
- An inability to focus on tasks
These symptoms might be more severe if a user takes a high dose of Adderall or uses the drug for a long period.
When someone uses a stimulant, like Adderall, the drug triggers the release of neurotransmitters, like dopamine, in the central nervous system, which boosts energy, increases feelings of euphoria, and reduces the need for sleep. The opposite happens when the effects of the drug wear off. The brain releases fewer neurotransmitters, causing the user to feel those unwanted side effects listed above.
Someone might take more Adderall to feel the pleasant effects of the drug again. Or increase their dosage over time. When that happens, the body often gets used to the substance, resulting in Adderall tolerance. While ER, or extended release, capsules are available, this drug’s effects eventually wear off and can induce withdrawal symptoms. That said, extended release versions of Adderall tend to be less abused than IR, or instant release, versions.
Zinnia Healing offers Adderall users a solution. Work with a professional team and come off the drug gradually, reducing or even preventing negative symptoms associated with the Adderall “crash.” If you are experiencing a comedown from Adderall or know someone who has withdrawal symptoms, call Zinnia Healing at (855) 430-9439.
How to Manage an Adderall Comedown
Coping with an Adderall comedown is never easy. A user of this drug might experience a wide range of symptoms that could last several months. Although Adderall only stays in the system for a few days (its half-life is around 9-14 hours), physical and psychological cravings for the drug can endure for weeks, causing someone to feel anxious, depressed, or even suicidal. The first step to managing a comedown from Adderall is to let the drug clear itself from the body. Users can speed up this process by:
- Drinking lots of water to stay hydrated and flush the drug from the system.
- Eat nutritious foods.
- Exercising to increase perspiration and boost endorphins, which can counteract the psychological effects of withdrawal.
- Waiting it out, because dealing with Adderall withdrawal is tough, but negative emotions will pass.
- Sleeping it off so the body can recover during withdrawal.
Side effects from Adderall withdrawal depend on how long the person has taken the drug, its dosage, and the person’s body composition. After Adderall has cleared from the body, the user should start a treatment plan that helps them manage the long-term psychological and physical cravings associated with withdrawal. Treatment can reduce the risk of relapse and start the recovery process.
Adderall users might undertake one or more of the following treatments to manage withdrawal:
- Individual therapy, where the person talks about their dependency or addiction with a qualified counselor, therapist, support worker, psychologist, or psychiatrist
- Group therapy, where the person discusses their dependency or addiction with other prescription drug users
- Family therapy, where the person and their loved ones work with a specialist
- Medication-assisted therapy
- Art therapy
- Nutrition management
- Aftercare, which might include regular medical evaluations that check whether the person is abstaining from Adderall
Adderall users should practice self-care when withdrawing from this drug long-term. Meditation, good sleep habits, and healthy foods can all ease the negative effects of withdrawal and kick-start the recovery process.
How Zinnia Healing Can Help
Zinnia Healing helps users identify the root cause of their Adderall addiction problem and assists in managing withdrawal symptoms for better recovery outcomes.
Contact Zinnia Healing at (855) 430-9439 to get the resources you need to overcome your Adderall dependency or addiction.
Many Adderall users don’t get the help they need because they worry about the costs associated with treatment. We work with most major healthcare providers in the United States, helping patients and loved ones manage their finances. The Adderall comedown can be a terrible experience, but Zinnia Healing is here to help. Call (855) 430-9439.